MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0620
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Thrombus (2101)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is two of three initial mdr reports being submitted for this complaint with associated mfr# 1226348-2016-00185, 3008264254-2016-00089 and 3008264254-2016-00090.Additional procode: krd.(b)(4).Concomitant medical products: echelon 14 mc(medtronic), synchro2 guidewire x 3 (stryker), sl-10 mc (stryker), v-18 short taper guide wire (boston scientific), torcon nb advantage guiding catheter (cook medical), radiofocus guidewire (microvention), envoy da xb guiding catheter catalog# 67125605db, lot# e11131 (codman), prowler select plus catheter catalog# 606s255x , lot# 17551776 (codman), prowler select lp catheter catalog# 606s155fx, lot# 16068713 (codman).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6) study, subject (b)(6) underwent stent assisted coil embolization on (b)(6) 2016.Pre-treatment angiography revealed an anterior circulation aneurysm on right bifurcation of the middle cerebral artery.The aneurysm was saccular in shape with the following dimensions: dome height 6.0 mm, dome width 4.6 mm, neck width 3.5 mm and dome to neck ratio of 1.7.The internal diameter of the parent vessel proximal to the aneurysm was 2.5 mm and distal to the aneurysm was 2.5 mm.Enterprise 2 stent (enf402300/10665778) was placed after which two orbit galaxy coils (640cf0620/17534340 and 17524240) were placed in the aneurysm.Intraoperative adverse events reported were intracranial hemorrhage, retroperitoneal bleeding and hematoma > 5 cm that occurred at the access site that required treatment.Immediate post-procedure angiography confirmed that the coil mass position was maintained within the sac, the parent artery was patent and the aneurysm was occluded 90-99%.Raymond class assessment was 2; residual neck.The aneurysm dimensions were; dome height 6.0 mm, dome width 4.6 mm, neck width 3.5 mm and dome to neck ratio of 1.7.The internal diameter of the parent vessel proximal to the aneurysm was 2.5 mm and distal to the aneurysm was 2.5 mm.There was no evidence of stenosis or thrombosis; there was no reduction in flow in the parent artery (tici grade 3) and no movement of stent was seen.Stent coverage was not complete across the aneurysm.Intraoperative event of intracranial hemorrhage reported to have onset date of (b)(6) 2016.There were no device malfunctions reported.The anticipated event was new and severe in severity; a serious adverse event.The event was possibly related to the study procedure and the underlying disease state.The event was not related to the codman study device or the other devices used.The patient was given blood transfusion and required surgical intervention.The event resulted in patient death on (b)(6) 2016.Intraoperative event of thrombus mca-superior trunk was reported to have onset date of (b)(6) 2016.There were no device malfunctions reported.The anticipated event was new and severe in severity; a serious adverse event.The event was possibly related to the study procedure and the underlying disease state.The event was not related to the codman study device or the other devices used.The patient required surgical intervention.The event resulted in patient death on (b)(6) 2016.
 
Additional Manufacturer Narrative
This is two of three final mdr reports being submitted for this complaint with associated mfr# 1226348-2016-00185, 3008264254-2016-00089 and 3008264254-2016-00090.A review of the manufacturing documentation associated with this lot 17524240 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.Thrombosis and hemorrhage are known potential adverse events associated with the use of the codman enterprise and embolic coil devices and are listed in the ifus as such.All products undergo a 100% inspection prior to being released for sale; there is no evidence of a manufacturing issue related to this complaint.Review of the available information suggests that target lesion and vessel anatomy, anti-thrombotic medication regimen, and intraprocedural issues may have contributed to the reported events that resulted in death.No further action is needed at this time.
 
Additional Manufacturer Narrative
The mdr is being sent as a correction.Initially it was reported as a death, but not as a death in type of reportable event.Type of reportable event is now listed as "death." there is no new complaint information.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr follow up #3 submission is to update the event description.Additional information received indicated that the patient did not sustain a hematoma 5 cm that occurred at the access site.Per the clinical database this event did not occur.This is one of three initial mdr reports being submitted for this complaint with associated mfr# 1226348-2016-00185, 3008264254-2016-00089 and 3008264254-2016-00090.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information received on 28-aug-2019 indicated that the patient was administered protaminefor (trade name) for the adverse event, reverse heparin due to distal hemorrhage.This is one of three initial mdr reports being submitted for this complaint with associated mfr# 1226348-2016-00185, 3008264254-2016-00089 and 3008264254-2016-00090.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6173217
Report Number3008264254-2016-00089
Device Sequence Number553239
Product Code HCG
UDI-Device Identifier10886704030348
UDI-Public(01)10886704030348(17)180531(10)17524240
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number640CF0620
Device Lot Number17524240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
03/12/2018
06/04/2019
08/28/2019
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date01/17/2017
03/12/2018
06/27/2019
09/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR
Patient Weight73